Alert archive / New Mexico / Areal Flood Warnings in 2016

Areal Flood Warning 8, NWS Midland/Odessa, TX

August 30, 2016Eddy County, New Mexico

NWS Midland/Odessa, TX issued this areal flood warning at Aug 30, 2016, 6:34 PM MDT for Eddy County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2016, 6:34 PM MDT (00:34 UTC)
Expired
Aug 30, 2016, 9:30 PM MDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 5:06 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 30, 5:06 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
606 PM CDT TUE AUG 30 2016

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

MVFR conditions will prevail at most area terminals tonight, but
MVFR ceilings and visibility could occur with TSRA at KHOB AND KCNM
this evening, with KFST and KPEQ possibly seeing low clouds and fog
later tonight.  TSRA may redevelop at KCNM later tonight, but will
hold off any mention for now and monitor.  67

&&

.PREV DISCUSSION... /issued 412 PM CDT TUE AUG 30 2016/

Bottom line up top...

* Flash Flood Watch extended until 6 am MDT/7 am CDT Wednesday
  morning.
* Impacted areas will include the upper Trans Pecos of west Texas
  and much of southeastern New Mexico, where 1 to 2 inch per hour
  rainfall over saturated ground will lead to flash flooding.
* Unsettled conditions continue through the work week, but drier
  and warmer this weekend.

A persistent band of convection extends from Reeves County TX
north across eastern Lea and western Eddy counties in New Mexico.
Additional low-topped convection is noted over the Guadalupes and
southern Sacramentos. As was the case yesterday, the air mass
remains moist with precipitable water values between 1.5" and
1.75", well above the 90th percentile climatologically. Moist
easterly inflow and upslope will keep the best rain chances over
southeastern New Mexico tonight and Wednesday. Tall skinny CAPE
sounding profiles and a deep (2.5 - 3.0km) warm layer suggests
efficient heavy rain producing storms.

Elsewhere more scattered activity is expected overnight into
Wednesday as some drying is noted aloft, thinning out convection
some. The same ingredients for flash flooding that is over
southeastern New Mexico is present over a large portion of west
Texas, thus convection will have the potential for very heavy
rain, with flash flooding likely across areas which received heavy
rains since Sunday.

After Wednesday, rain chances begin to wane as drying begins to
overtake the rich air mass. However, the potential is there for
flash flooding rains, just not as much coverage as we've seen
these past few days. With that temperatures warm up as well. Highs
will stay in the 80s to near 90 through Thursday, but warm into
the 85 to 95 degree range for Friday through Sunday. Lows will
generally be in the 60s to near 70.  Drying continues early next
week with highs staying in the 85 to 95 degree range and lows in
the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     69  86  70  85 /  40  30  30  40
Carlsbad                       66  78  67  83 /  70  60  40  50
Dryden                         71  90  73  92 /  40  20  20  30
Fort Stockton                  67  84  67  85 /  50  30  30  30
Guadalupe Pass                 59  73  60  75 /  50  50  40  40
Hobbs                          64  77  65  79 /  70  50  40  50
Marfa                          61  77  60  79 /  30  40  20  30
Midland Intl Airport           68  85  69  85 /  40  30  30  40
Odessa                         67  84  69  84 /  40  30  30  40
Wink                           69  84  69  86 /  60  40  30  40

&&

.MAF Watches/Warnings/Advisories...
NM...Flash Flood Watch through late tonight for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

TX...Flash Flood Watch through Wednesday morning for Andrews-Big Bend
     Area-Crane-Davis/Apache Mountains Area-Dawson-Ector-Gaines-
     Guadalupe Mountains-Loving-Marfa Plateau-Martin-Midland-
     Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
     Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

&&

12/70
Hazardous weather outlook, Aug 30, 1:50 PM MDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CDT TUE AUG 30 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-312000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
250 PM CDT TUE AUG 30 2016 /150 PM MDT TUE AUG 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF HEAVY RAINFALL,
LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING STRIKES WILL BE
POSSIBLE TONIGHT ACROSS MUCH OF THE REGION. A FLASH FLOOD WATCH
IS IN EFFECT FOR ALL BUT FAR EASTERN PERMIAN BASIN THROUGH TONIGHT.
ELEVATED FLOWS, IF NOT FLOODING, WILL BE POSSIBLE ON THE RIO
GRANDE RIVER, OR THE PECOS RIVER IN NEW MEXICO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
THROUGH THURSDAY. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING
WILL CONTINUE TO BE THE MAIN CONCERN WITH THESE STORMS, ALONG WITH
FLOODING ALONG THE RIO GRANDE, IF NOT THE PECOS RIVER IN SOUTHEAST
NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Aug 30, 3:22 PM MDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 PM CDT TUE AUG 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     FLASH FLOOD      20 SW CARLSBAD          32.20N 104.48W
08/30/2016                   EDDY               NM   PUBLIC

            LAST CHANCE ARROYO FLOODING RESULTING IN HIGHWAY 137 TO
            BE IMPASSIBLE.

&&

ANDREW.ARNOLD
Local storm report, Aug 30, 3:23 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 PM CDT TUE AUG 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      15 SW CARLSBAD          32.25N 104.42W
08/30/2016                   EDDY               NM   PUBLIC

            DARK CANYON ARROYO IS FLOODING WITH 20-25 FOOT DEEP
            WATER.

&&

ANDREW.ARNOLD

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 6:42 PM MDTRiver Flood WarningMAFPresidio19 hr
Aug 30, 6:42 PM MDTRiver Flood WarningMAFBrewster, Presidio54 hr
Aug 30, 8:06 PM MDTRiver Flood WarningMAFBrewster47 hr
Aug 31, 2:58 AM MDTAreal Flood AdvisoryMAFGaines3 hr
Aug 31, 7:26 AM MDTRiver Flood WarningMAFPresidio3 days
Aug 31, 12:15 PM MDTFlash Flood WatchMAFAndrews, Gaines30 hr
Aug 31, 1:30 PM MDTAreal Flood AdvisoryMAFLoving, Winkler2 hr
Aug 31, 3:08 PM MDTAreal Flood AdvisoryMAFGaines3 hr
Aug 31, 4:59 PM MDTFlash Flood WarningMAFAndrews3 hr
Aug 31, 5:05 PM MDTAreal Flood AdvisoryMAFMartin3 hr
Aug 31, 5:18 PM MDTAreal Flood AdvisoryMAFHoward, Martin3 hr
Aug 31, 5:46 PM MDTAreal Flood AdvisoryMAFEctor3 hr
Aug 31, 5:55 PM MDTAreal Flood AdvisoryMAFMitchell, Scurry3 hr
Aug 31, 3:24 AM MDTAreal Flood AdvisoryMAFEddy4 hr
Aug 31, 7:29 AM MDTAreal Flood AdvisoryMAFEddy3 hr
Aug 31, 8:09 AM MDTAreal Flood AdvisoryMAFEddy3 hr
Aug 31, 8:55 AM MDTFlash Flood WarningMAFEddy3 hr
Aug 31, 11:46 AM MDTAreal Flood AdvisoryMAFEddy, Lea3 hr
Aug 31, 2:39 PM MDTAreal Flood AdvisoryMAFLea3 hr

Nearby

Areal Flood Warnings in New Mexico, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.